MAUDE Adverse Event Report: RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS

RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS
Catalog Number 821749
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a bactiseal catheter (id 821749) was implanted on (b)(6) 2023 and several days after implantation, the catheter broke into two shortly after the patient had a computed tomography (ct) scan.The catheter was removed on (b)(6) 2023 and all pieces were recovered.The patient status is unknown, and the catheter was not replaced.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6 & h10.Failure analysis - the bactiseal catheter (id (b)(6)) was not returned for evaluation but a photo was provided and confirm the broken catheter.Root cause - no root cause could be determined as the device was not returned for investigation.The possible root cause for the ¿catheter broke in two.¿ reported by the customer, could be due to a sharp or pointed object coming into contact with the catheter, as noted in the ifu silicone has a low cut/tear resistance.

Brand Name
CODMAN BEVD 1.9MM CAT SET
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17405458
Report Number3013886523-2023-00238
Device Sequence Number7121987
Product Code JXG
UDI-Device Identifier10381780518440
UDI-Public10381780518440
Combination Product (Y/N)N
PMA/510(K) Number
K090348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown